Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 57, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 13, 2008, 1:18 AM CDT for Audrain County, Boone County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2008, 1:18 AM CDT (06:18 UTC)
- Expired
- Jun 13, 2008, 7:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Audrain County, MO, Boone County, MO
The radar
The St Louis radar (KLSX), 153 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:00 AM CDT | HEAVY RAIN 1.7 | 5 N Centralia, MO | NO FLOODING IN THE VICINITY...ABOUT 5 MILE RADIUS OF THE HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.3 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLSX 130622
FFWLSX
MOC007-019-131215-
/O.NEW.KLSX.FF.W.0057.080613T0618Z-080613T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
118 AM CDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN AUDRAIN COUNTY IN CENTRAL MISSOURI
NORTHERN BOONE COUNTY IN CENTRAL MISSOURI
* UNTIL 715 AM CDT
* AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS THE WARNED AREA.
EXCESSIVE RUNOFF AND ADDITIONAL RAINFALL WILL LIKELY LEAD TO FLASH
FLOODING OVER THE WARNED AREA.
* FLASH FLOODING CAN BE EXPECTED ACROSS THE AREA...AND WILL BE
AFFECTING STURGEON...HARRISBURG...AND CENTRALIA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3925 9244 3925 9233 3934 9232 3934 9184
3887 9246 3899 9256
TIME...MOT...LOC 0618Z 180DEG 0KT 3919 9232
$$
CVKING1 follow-up statement
000
WGUS73 KLSX 130811
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 AM CDT FRI JUN 13 2008
MOC007-019-131215-
/O.CON.KLSX.FF.W.0057.000000T0000Z-080613T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE MO-AUDRAIN MO-
310 AM CDT FRI JUN 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
NORTHWESTERN AUDRAIN AND NORTHERN BOONE COUNTIES...
AT 306 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING HEAVY RAINFALL MOVING ACROSS THE
WARNED AREA. LOCALLY UP TO 3 INCHES OF RAINFALL HAS FALLEN EARLY
THIS MORNING...WITH AN ADDITIONAL 1 TO 2 INCHES EXPECTED THROUGH 5
AM. EXCESSIVE RUNOFF FROM THIS RAINFALL WILL LIKELY PRODUCE FLASH
FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STURGEON AND
CENTRALIA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3925 9244 3925 9233 3934 9232 3934 9184
3887 9246 3899 9256
TIME...MOT...LOC 0810Z 180DEG 0KT 3919 9232
$$
CVKINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 12:25 AM CDT, 53 minutes earlier.
Area forecast discussion, Jun 13, 12:25 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1225 AM CDT FRI JUN 13 2008
.DISCUSSION...
/248 PM CDT THU JUN 12 2008/
MAIN CONCERN CONTINUES TO BE FOR THE POTENTIAL FOR HEAVY RAINFALL
AND SEVERE WEATHER OVER THE CWA THROUGH TOMORROW AFTERNOON. WILL BE
ISSUING A FLASH FLOOD WATCH FOR THE NORTHWESTERN HALF OF THE CWA
TONIGHT...AND FOR MOST OF THE NORTHERN TWO THIRDS OF THE CWA
TOMORROW.
BOTH THE GFS/NAM ARE IN BASIC AGREEMENT THAT FRONT CURRENTLY
EXTENDING FROM CENTRAL IOWA ACROSS NWRN MO INTO CENTRAL KANSAS WILL
BECOME PARALLEL TO UPPER FLOW OVER NERN MO/W CNTRL IL TONIGHT.
FRONT WILL TAKE ALL DAY TO MOVE ACROSS THE REGION TOMORROW. THIS
WILL BE A GOOD SETUP FOR CELL TRAINING. LARGE SCALE ASCENT WILL
INCREASE ACROSS MO/IL NEXT 24 HOURS AS WEAK MID LEVEL VORT NOW OVER
THE CNTRL HIGH PLAINS MOVES ACROSS THE REGION TONIGHT FOLLOWED BY A
STRONGER SHORTWAVE THAT WILL MOVE ACROSS THE REGION LATE TOMORROW
AFTERNOON/EVENING. AREA WILL ALSO LIE UNDER INCREASING UPPER LEVEL
DIVERGENCE IN RIGHT ENTRANCE OF 300MB JET STREAK. THUNDERSTORMS
SHOULD BE EFFICIENT PRECIPITATION PRODUCERS GIVEN DEEP WARM LAYER
AND PRECIPITABLE WATERS NEAR AN IMPRESSIVE 2 INCHES. AREA SOILS
ARE STILL RELATIVELY SATURATED FROM RECENT RAINS EXCEPT OVER THE
FAR SOURTHERN PART OF THE CWA WHERE FFG ARE PRETTY HIGH. SO FLASH
FLOOD WATCH SEEMS WARRANTED.
TORNADO WATCH HAS JUST BEEN ISSUED FOR PARTS OF CNTRL AND NERN MO
AS WELL AS WEST CENTRAL ILLINOIS. SEVERE WEATHER ALSO APPEARS TO
BE A THREAT ALONG AND SOUTH OF THE FRONT NEXT 24 HOURS. LATEST SPC
OBJECTIVE ANALYSIS HAS MLCAPES 1500-2000+ J/KG OVER CNTRL AND NERN
MO WITH 0-6KM SHEAR VALUES AROUND 40KTS. CHANCES FOR SEVERE
WEATHER SHOULD INCREASE OVER THE NWRN HALF OF THE CWA LATE THIS
AFTERNOON/THIS EVENING AS FRONT GETS CLOSER AND DEEP LAYER SHEAR
INCREASES SLIGHTLY. THINK SUPERCELLS AS WELL AS ORGANIZED
MULTICELLS WILL DEVELOP. CHANCES FOR SEVERE WEATHER WILL SHIFT
INTO THE SOUTHEASTERN HALF OF THE CWA TOMORROW AHEAD OF THE FRONT
WITH SIMILAR CAPE AND SHEAR VALUES.
PRECIPITATION WILL END QUICKLY FRIDAY NIGHT A SHORTWAVE SWEEPS
ACROSS THE AREA WHICH WILL PUSH FRONT SOUTHEAST OF CWA. DRY WEST
NORTWESTERLY FLOW WILL THEN SET UP AS THE SURFACE HIGH BUILDS INTO
THE AREA KEEPING AREA DRY THROUGH LATE SUNDAY.
GUIDANCE TEMPERATURES ARE IN PRETTY GOOD AGREEMENT AND WILL FOLLOW
CLOSELY.
IN THE EXTENDED PART OF THE FORECAST (SUNDAY NIGHT THROUGH NEXT
THURSDAY)...MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH
AMPLIFYING THE UPPER FLOW. NEARLY ZONAL FLOW OVER THE WEEKEND WILL
BE REPLACED BY TROUGHS OVER BOTH COASTS WITH A NNE-SSW ORIENTED
RIDGE AXIS OVER THE PLAINS. THE OPERATIONAL GFS LOOK UNSEASONABLY
DEEP COMPARED TO THE SHALLOWER ECWMF. THE GFS ENSEMBLE LIES IN
BETWEEN THE TWO AND SEEMS LIKE A GOOD COMPROMISE. ALL OF THE MEDIUM
RANGE MODELS ARE BRINGING A COLD FRONT ACROSS THE AREA SUNDAY NIGHT
INTO EARLY MONDAY MORNING...SO WILL SPREAD CURRENT CHC POPS INTO
MONDAY. DRY WEATHER WILL CONTINUE THROUGH MIDWEEK AS SURFACE HIGH
PRESSURE BUILDS IN UNDER NORTHWEST FLOW ALOFT. 850MB TEMPERATURES
WILL FALL INTO THE +10 TO +15C RANGE BEHIND THE FRONT AND MEAN GFS
MOS TEMPERATURES ARE PRETTY CLOSE TO THE OPERATIONAL MOS...SO
FOLLOWED A BLEND OF MEAN MOS AND PERSISTENCE.
BRITT
&&
.AVIATION...
/1221 AM CDT FRI JUN 13 2008/
FOR THE 06Z TAFS...
LINE OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL MISSOURI WILL
MOVE EAST AND AFFECT ALL TAF SITES THROUGH EARLY MORNING.
APPEARS OUTFLOW FROM THIS CONVECTION WILL PUSH BEST CHANCES OF
THUNDERSTORMS TOMORROW AFTERNOON SOUTH OF THE TAF SITES.
OTHERWISE...COLD FRONT TO MOVE SOUTH DURING THE AFTERNOON SHIFTING
WINDS TO THE NORTHWEST.
CVKING
&&
.HYDROLOGY...
THIS SYSTEM WILL BRING TWO TO POSSIBLY THREE INCHES OF QPF OVER
THE FABIUS...NORTH AND LA MOINE RIVER BASINS. THIS WILL PUSH THESE
RIVERS INTO FLOOD AGAIN. THE HEAVY RAINFALL AXIS WILL GO BACK INTO WRN
MO/ERN CAUSING A SECOND CREST ON THE MISSOURI MAIN STEM FROM JEF
CITY TO HERMANN INTO MID JUNE.
BAGNELL DAM RELEASES HAVE INCREASED BUT BELOW PREVIOUS NUMBERS.
LATEST FORECAST USING OBSERVED RAINFALL AND STAGES AS WELL AS 24
HOURS OF QPF CAUSES INCREASED CONFIDENCE OF MAJOR FLOODING ALONG
THE MISSISSIPPI RIVER ABOVE ITS CONFLUENCE WITH THE MISSOURI. MOST
SITES WILL CREST BETWEEN 1973 AND 1993 LEVELS WITH A COUPLE
POINTS NOW NEAR THOSE 93 RECORDS. PEOPLE WITH INTERESTS ALONG THE
MAIN STEM RIVERS SHOULD CAREFULLY MONITOR CURRENT AND FUTURE
FORECASTS.
SIECZYNSKI
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
EVENING FOR FRANKLIN-GASCONADE-JEFFERSON-LINCOLN-MONTGOMERY-
ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-WARREN.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR AUDRAIN-BOONE-
CALLAWAY-COLE-MONITEAU-OSAGE-PIKE-RALLS.
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR KNOX-LEWIS-MARION-
MONROE-SHELBY.
IL...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
EVENING FOR BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE
IL-JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-ST. CLAIR IL-WASHINGTON IL.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR BROWN IL-PIKE IL.
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ADAMS IL.
&&
WFO LSXHazardous weather outlook, Jun 12, 4:08 PM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 408 PM CDT THU JUN 12 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 408 PM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AND A FLASH FLOOD WATCH IN EFFECT FOR TONIGHT OVER MUCH OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING A FEW TORNADOES...UP TO GOLFBALL SIZE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION...SOME THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL. FLASH FLOODING IS POSSIBLE WHERE THUNDERSTORMS TRAIN ACROSS THE SAME AREAS. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI... MISSOURI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF THE REGION ON FRIDAY. IN ADDTION...THERE IS A FLASH FLOOD WATCH IN EFFECT FOR MOST OF CENTRAL...NORTHEAST AND EAST CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTH CENTRAL ILLINOIS. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY. MODERATE TO MAJOR RIVER FLOODING IS EXPECTED ALONG PARTS OF THE MISSISSIPPI...MISSOURI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. SPOTTERS ARE ENCOURAGED TO PRODUCE BOTH SEVERE WEATHER AS WELL AS HEAVY RAINFALL AND FLASH FLOODING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Local storm report, Jun 13, 12:53 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1253 AM CDT FRI JUN 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND GST QUINCY 39.93N 91.39W
06/13/2008 E50 MPH ADAMS IL TRAINED SPOTTER
&&
EVENT NUMBER 00455
TESLocal storm report, Jun 13, 12:54 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1254 AM CDT FRI JUN 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND GST QUINCY 39.93N 91.39W
06/13/2008 M50 MPH ADAMS IL BROADCAST MEDIA
RELAYED BY WGEM TV STATION IN QUINCY
1250 AM HAIL QUINCY 39.93N 91.39W
06/13/2008 E0.25 INCH ADAMS IL BROADCAST MEDIA
RELAYED BY WGEM TV STATION IN QUINCY
&&
EVENT NUMBER 00456
EVENT NUMBER 00457
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:53 AM CDT | Flash Flood Warning | LSX | Marion, Monroe, Shelby | 6 hr |
| Jun 13, 4:00 AM CDT | Flash Flood Warning | LSX | Moniteau | 6 hr |
| Jun 13, 5:58 AM CDT | Flash Flood Warning | LSX | Boone, Callaway, Cole, Osage | 5 hr |
| Jun 13, 7:01 AM CDT | Flash Flood Warning | LSX | Monroe | 4 hr |
| Jun 13, 10:59 AM CDT | Areal Flood Warning | LSX | Monroe | 5 hr |
| Jun 13, 11:09 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 51 min |
| Jun 13, 5:17 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 43 min |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.